Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 404, NWS Fort Worth, TX

August 5, 2009Fannin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 5, 2009, 3:11 PM CDT for Fannin County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2009, 3:11 PM CDT (20:11 UTC)
Expired
Aug 5, 2009, 4:15 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:42 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 5, 2:42 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT WED AUG 5 2009

.DISCUSSION...
THUNDERSTORMS DEVELOPED EARLIER TODAY ALONG A STATIONARY BOUNDARY
ACROSS CENTRAL OKLAHOMA AIDED IN PART BY A SHORTWAVE TROF NOW
CURRENTLY ENTERING NORTHEAST OKLAHOMA. PREVAILING NORTHWEST FLOW
WILL BRING THIS CLUSTER OF CONVECTION INTO OUR NORTHERN AND
NORTHEASTERN ZONES THIS AFTERNOON. WHILE WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS AS FAR
SOUTH AS THE I-20 CORRIDOR...THE BULK OF THE PRECIP IS EXPECTED TO
STAY ALONG AND NORTHEAST OF A BOWIE TO PLANO TO CANTON LINE.

GIVEN THE INSTABILITY AND MID LEVEL LAPSE RATES...QUARTER SIZE
HAIL AND DOWNBURST WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY
HAZARDS WITH TODAYS ACTIVITY.

CONVECTION SHOULD QUIET DOWN AFTER THE 03-06Z TIME FRAME...BUT
ANOTHER ROUND OF SCATTERED THUNDERSTORMS MAY AFFECT THE RED
RIVER/NORTHEAST COUNTIES DURING THE LATE MORNING/AFTERNOON HOURS
ON THURSDAY.

WILL MAINTAIN SLIGHT CHANCE POPS OVER OUR SOUTHEAST ON SATURDAY
AFTERNOON AND EARLY EVENING FOR POSSIBLE SEA BREEZE CONVECTION
MIGRATING NORTHWARD. OTHERWISE...WILL CARRY 20 POPS FOR ROUGHLY
THE EASTERN HALF OF THE CWA ON A DAILY BASIS FROM SUNDAY THROUGH
TUESDAY.

WILL ALLOW HEAT ADVISORY TO CONTINUE THROUGH THURSDAY. HAVE
GENERALLY STAYED CLOSE TO THE MAV/MEX NUMBERS /ESPECIALLY IN THE
EXTENDED/ DUE TO THE UNCERTAIN CONVECTIVE FORECAST. EXPECT HIGHS
IN THE UPPER 90S TO NEAR 100 FOR MUCH OF OUR AREA THROUGH FRIDAY...
WITH READINGS IN THE MID TO UPPER 90S FOR THE WEEKEND AND BEYOND.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 101  80 100  80 /  20  10  10   5   5
WACO, TX              77 102  78 102  80 /  10  10  10   5   5
PARIS, TX             75  97  74  98  76 /  30  20  10  10  10
DENTON, TX            75 100  78 100  79 /  20  20  10   5   5
MCKINNEY, TX          75  99  77 100  78 /  20  20  10   5   5
DALLAS, TX            82 101  80 100  82 /  20  10  10   5   5
TERRELL, TX           76 100  76  99  76 /  20  10  10  10  10
CORSICANA, TX         76 100  76  98  76 /  10  10  10  10  10
TEMPLE, TX            75 102  76 100  75 /  10  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ103-104-118-119-147-
148-158>162-174-175.

&&
Hazardous weather outlook, Aug 5, 2:25 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CDT WED AUG 5 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
225 PM CDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT FOR THE METROPLEX AND ALSO LOCATIONS
ALONG AND SOUTH OF A LINE FROM WACO TO PALESTINE FOR AFTERNOON HEAT
INDICES NEAR 105 DEGREES AND OVERNIGHT LOWS IN THE UPPER 70S.

THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND NORTH OF INTERSTATE
20 THROUGH THIS EVENING...WITH THE HIGHEST CHANCES ALONG THE RED
RIVER. FREQUENT CLOUD TO GROUND LIGHTNING...QUARTER SIZE
HAIL...AND WIND GUSTS IN EXCESS OF 60 MPH MAY ACCOMPANY THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE HEAT ADVISORY CONTINUES THROUGH THURSDAY AFTERNOON FOR THE
METROPLEX AND ALSO LOCATIONS ALONG AND SOUTH OF A LINE FROM WACO
TO PALESTINE.

THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST SECTIONS OF NORTH
TEXAS ON THURSDAY...AND OVER AREAS GENERALLY EAST OF INTERSTATE 35
SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF INTERSTATE 20 THROUGH
THIS EVENING.

SCHULTZ

In the hours before

Special weather statement, Aug 5, 10:27 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 AM CDT WED AUG 5 2009

TXZ095-106-051600-
LAMAR TX-DELTA TX-
1027 AM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY
  SOUTHERN LAMAR COUNTY

AT 1026 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PARIS...MOVING SOUTHWEST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOPER AND COOPER LAKE PARK.

VERY HEAVY RAIN AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THIS
STORM.

LAT...LON 3335 9549 3335 9559 3332 9563 3332 9565
      3337 9577 3368 9557 3360 9537
TIME...MOT...LOC 1526Z 025DEG 18KT 3354 9553

CAVANAUGH
Special weather statement, Aug 5, 2:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
238 PM CDT WED AUG 5 2009

TXZ095-052000-
LAMAR TX-
238 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LAMAR COUNTY

AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...14 MILES WEST OF HUGO OR 31 MILES NORTHWEST OF
PARIS...WAS MOVING SOUTH AT 25 MPH.  THIS STORM WILL MOVE ACROSS THE
NORTHWEST PORTIONS OF LAMAR COUNTY THROUGH 330 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3395 9557 3391 9554 3388 9545 3387 9534
      3390 9534 3390 9532 3388 9529 3369 9531
      3367 9585 3385 9585 3387 9581 3386 9578
      3391 9575 3390 9568 3395 9561
TIME...MOT...LOC 1935Z 354DEG 21KT 3401 9574

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:27 AM CDTSpecial Weather StatementFWDDelta, Lamar33 min
Aug 5, 2:38 PM CDTSpecial Weather StatementFWDLamar22 min
Aug 5, 3:18 PM CDTSpecial Weather StatementFWDLamar27 min
Aug 5, 3:45 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson60 min
Aug 5, 3:56 PM CDTSevere Thunderstorm WarningFWDGrayson64 min
Aug 5, 4:02 PM CDTAreal Flood AdvisoryFWDFannin118 min
Aug 5, 4:06 PM CDTSevere Thunderstorm WarningFWDCooke54 min
Aug 5, 4:25 PM CDTSevere Thunderstorm WarningFWDGrayson35 min
Aug 5, 4:31 PM CDTAreal Flood AdvisoryFWDGrayson3 hr
Aug 5, 4:43 PM CDTSpecial Weather StatementFWDMontague32 min
Aug 5, 4:45 PM CDTSevere Thunderstorm WarningFWDGrayson15 min
Aug 5, 4:48 PM CDTSpecial Weather StatementFWDCollin, Denton27 min
Aug 5, 4:53 PM CDTSevere Thunderstorm WarningFWDCooke49 min
Aug 5, 4:55 PM CDTSevere Thunderstorm WarningFWDGrayson34 min
Aug 5, 5:06 PM CDTSevere Thunderstorm WarningFWDMontague54 min
Aug 5, 5:09 PM CDTSpecial Weather StatementFWDCollin, Denton, Wise21 min
Aug 5, 5:12 PM CDTSevere Thunderstorm WarningFWDDenton33 min
Aug 5, 5:19 PM CDTSevere Thunderstorm WarningFWDCollin17 min
Aug 5, 5:26 PM CDTSevere Thunderstorm WarningFWDWise38 min
Aug 5, 5:42 PM CDTSpecial Weather StatementFWDDallas, Rockwall, Tarrant, Wise33 min
Aug 5, 5:47 PM CDTSevere Thunderstorm WarningFWDCooke31 min
Aug 5, 6:02 PM CDTSevere Thunderstorm WarningFWDMontague40 min
Aug 5, 6:16 PM CDTSpecial Weather StatementFWDDallas, Parker, Tarrant29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.